|Peripheral Neuropathy, it is getting worse!
Apr 18, 2013
I am a long term survivor (positive in 86 and AIDS diagnosis in 1991.) I had problems with peripheral neuropathy back when I was taking ddI, d4T, ddc and hydroxy urea. It went away about a year after going off of the hydroxy urea and the D drugs. Three plus years ago it came back, first in my toes and now up into my legs and hands. I feel not just the tingling and burning but I feel chills and prickly feelings on my arms and thighs. I have exhausted the anti convulsants and other drugs, now just on methadone for pain. What are the stages of peripheral neuropathy? Is it possible the nausea I feel is related to it? HELP, the quality of life is ebbing even though my T cells and viral load seem good. I am 57 now and this is 27th year of being HIV positive. I don't do drugs, don't smoke, don't drink and now I don't eat very much. Again HELP!
| Response from Dr. Henry
Peripheral neuropathy remains a frustrating problems for many patients.I assume you have seen a neurologist and /or pain clinic to try to optimize pain control and look for any complicating factors? In some cases I have tried (if possible) to switch off all NRTI class drugs (even if lower risk) and reach back into the history bag using antioxidants such as co-enzyme Q (ie 30mg BID day) and N-acetyl cysteine (ie 500 mg BID)that anecdotally seemed to help some patients with firm proof. Some topical treatments (capsaisin or lidocaine) as well as amitryptiline were most helpful in some of my patients with that problem. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.